0
2013
Impact Factor

Mitsuru Shibayama

Kyoto University

Publications:

Shibayama M., Yamada J.
Nonintegrability of the Reduced Planar Three-body Problem with Generalized Force
2021, vol. 26, no. 4, pp.  439-455
Abstract
We consider the planar three-body problem with generalized potentials. Some nonintegrability results for these systems have been obtained by analyzing the variational equations along homothetic solutions. But we cannot apply it to several exceptional cases. For example, in the case of inverse-square potentials, the variational equations along homothetic solutions are solvable. We obtain sufficient conditions for nonintegrability for these exceptional cases by focusing on some particular solutions that are different from homothetic solutions.
Keywords: nonintegrability, three-body problem
Citation: Shibayama M., Yamada J.,  Nonintegrability of the Reduced Planar Three-body Problem with Generalized Force, Regular and Chaotic Dynamics, 2021, vol. 26, no. 4, pp. 439-455
DOI:10.1134/S1560354721040079
Shibayama M.
Variational Construction of Orbits Realizing Symbolic Sequences in the Planar Sitnikov Problem
2019, vol. 24, no. 2, pp.  202-211
Abstract
Using the variational method, Chenciner and Montgomery (2000 Ann. Math. 152 881-901) proved the existence of an eight-shaped orbit of the planar three-body problem with equal masses. Since then a number of solutions to the $N$-body problem have been discovered. On the other hand, symbolic dynamics is one of the most useful methods for understanding chaotic dynamics. The Sitnikov problem is a special case of the three-body problem. The system is known to be chaotic and was studied by using symbolic dynamics (J.Moser, Stable and random motions in dynamical systems, Princeton University Press, 1973).
In this paper, we study the limiting case of the Sitnikov problem. By using the variational method, we show the existence of various kinds of solutions in the planar Sitnikov problem. For a given symbolic sequence, we show the existence of orbits realizing it. We also prove the existence of periodic orbits.
Keywords: variational methods, symbolic dynamics, periodic solutions
Citation: Shibayama M.,  Variational Construction of Orbits Realizing Symbolic Sequences in the Planar Sitnikov Problem, Regular and Chaotic Dynamics, 2019, vol. 24, no. 2, pp. 202-211
DOI:10.1134/S1560354719020060

Back to the list